Ductopenia is often regarded as a chronic process where ≥50% of portal tracts lack bile ducts, which is also known as vanishing bile duct syndrome (VBDS). One aetiology is drug‐induced liver injury. Cloxacillin, an antistaphylococcal penicillin, typically causes “bland” cholestasis. We present the first case of cloxacillin‐induced acute ductopenia or VBDS and a review of published cloxacillin‐induced liver injuries. A 66‐year‐old woman with no prior liver disease, but known penicillin allergy, was treated for postcarotid angioplasty staphylococcal infection with 6 weeks of cloxacillin. She presented with a 2‐week history of weakness and jaundice. Laboratory work‐up showed elevated liver enzymes with a cholestatic pattern, hyperbilirubinemia and eosinophilia. She required ICU transfer for hypotension and was started empirically on prednisone. Liver biopsy revealed severe centrilobular cholestasis, mild necroinflammation and ductopenia with epithelial injury, but no ductular reaction. Two months later she was discharged on hydrocortisone and ursodiol with persistently elevated alkaline phosphatase and bilirubin. She was considered for liver transplantation but died of liver failure 4 months later. Four additional articles were found with histopathologic descriptions of cloxacillin‐related liver injury. These included portal inflammation, cholestasis and mild necroinflammation. Clinical features were reported in two cases; both had mild symptoms with cholestatic liver enzymes and hyperbilirubinemia. Both patients recovered completely within 10‐60 days. Cloxacillin‐induced cholestasis can be secondary to acute ductopenia, which can result in worse clinical outcomes than previously described “bland” cholestasis. Liver biopsy is recommended to identify cases with acute VBDS.